Any algebraic variety in positive characteristic admits a projective model with an inseparable Gauss map

Satoru Fukasawa, Hajime Kaji

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

We determine the values attained by the rank of the Gauss map of a projective model for a fixed algebraic variety in positive characteristic p. In particular, it is shown that any variety in p > 0 has a projective model such that the differential of the Gauss map is identically zero. On the other hand, we prove that there exists a product of two or more projective spaces admitting an embedding into a projective space such that the differential of the Gauss map is identically zero if and only if p = 2.

Original languageEnglish
Pages (from-to)297-300
Number of pages4
JournalJournal of Pure and Applied Algebra
Volume214
Issue number3
DOIs
Publication statusPublished - 2010 Mar 1

ASJC Scopus subject areas

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Any algebraic variety in positive characteristic admits a projective model with an inseparable Gauss map'. Together they form a unique fingerprint.

  • Cite this